MAUDE Adverse Event Report: CAREFUSION, INC NOT APPLICABLE; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC NOT APPLICABLE; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7245A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that a complaint was received from a hospital on 28/01/2026 regarding a pleurx lockable drainage line.The patient connected the drainage line on (b)(6) 2026.The patient noticed that the drainage line tubing had detached from the lock head.During follow up response it was further reported that the customer reported that the issue was detected during patient use, but confirmed that no patient was impacted and no injuries occurred.The access tip did not disconnect from the drainage line, and the catheter was located in the pleural/chest area.There was no leakage, and the product involved was a drainage line, not a vacuum bottle.The event occurred on january 27, 2026, and the issue was resolved by replacing the drainage line with a new one.A video of the issue is available, but no physical sample can be provided as it was contaminated.
 
Additional Manufacturer Narrative
H11: a lot number was provided; the device history records are currently under review.The investigation is currently underway.A video was provided and review is currently pending.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.G4: pma/510k: k160450;k241946.D2: procode: dwm; png.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: one video was received from the customer for evaluation of the reported failure mode.During the visual inspection, the drainage line tubing was observed to be separated from the locking access dilator.At the end of the tubing, specifically at the area where it should have been bonded to the locking access dilator, light traces of solvent were visible.This may indicate that insufficient solvent was applied during the bonding process, potentially leading to an inadequate adhesion between the tubing and the dilator.Based on the visual inspection conducted and the condition observed in the video, the reported failure mode is confirmed.However, due to the lack of a physical sample, a complete dimensional or mechanical evaluation cannot be performed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001573786 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.An assessment of current manufacturing controls was performed.The tubing contains sufficient solvent to perform the bonding operation without excess adhesive.The locking access dilator is assembled to the tubing immediately after solvent application.The full solvent wetted portion of the tubing is properly inserted into the locking component to ensure adequate bonding.As per quality procedure a pull test is performed to confirm the tubing withstands the required force without separation, ensuring bond integrity prior to release.Based on the quality team¿s investigation, it was determined that the probable root cause is related to manufacturing, with human factors/manufacturing error identified as a potential contributor to this failure mode.As a result, the appropriate personnel were notified, and awareness actions were reinforced to prevent recurrence.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that a complaint was received from a hospital on 28/01/2026 regarding a pleurx lockable drainage line.The patient connected the drainage line on (b)(6) 2026, and on (b)(6) 2026, the patient noticed that the drainage line tubing had detached from the lock head.During follow up response it was further reported that the customer reported that the issue was detected during patient use, but confirmed that no patient was impacted and no injuries occurred.The access tip did not disconnect from the drainage line, and the catheter was located in the pleural/chest area.There was no leakage, and the product involved was a drainage line, not a vacuum bottle.The event occurred on (b)(6) 2026, and the issue was resolved by replacing the drainage line with a new one.A video of the issue is available, but no physical sample can be provided as it was contaminated.

Brand Name
NOT APPLICABLE
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24315984
Report Number1423507-2026-00025
Device Sequence Number12181602
Product Code DWM
UDI-Device Identifier10885403502385
UDI-Public(01)10885403502385(17)290514(10)0001573786
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7245A
Device Lot Number0001573786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown